Home Cancer Expert Q&A Hub Coping With Treatments & Side Effects

Herceptin

PositiveLady10PositiveLady10 Posts: 77 ✭✭✭

Has anybody else had their Herceptin treatment stopped because it has affected their heart function.

Comments

  • SunshinedaffSunshinedaff Posts: 1,287 ✭✭✭✭✭

    @PositiveLady10

    Hi Barbara,

    Lovely to hear from you, how are you doing?.

    Does this mean the drs finally decided you had to stop your Herceptin? You were due to have them until March if I remember correctly? ( Sorry if that is wrong).

    Hope to speak with you soon,

    🤗🤗

    Lou xx

  • PositiveLady10PositiveLady10 Posts: 77 ✭✭✭

    Hi Lou,

    lovely to hear from you, I hope you are keeping well.

    I had a Muga heart scan on Monday, then blood test on Thursday, with a view to have my Herceptin treatment on Friday.

    This would have been number 15 off 18.

    Oncologist rung me on Thursday afternoon and said that she wouldn’t allow my treatment to go ahead as my heart function had fallen to 44%, anything below 50% , they are concerned about.

    I then received a call from The Cardiology Dept, I have got to go for an echocardiogram Sunday morning at 8.30am as an emergency (tomorrow).If this shows the same reading, the heart function has dropped too low to continue the treatment.

    Oh well Lou, I nearly finished!!!

    I lost my sister on 7th January, 2 years younger than me.

    It was a shock as she’d kept her illness quiet.

    Her funeral is on Wednesday, so upsetting time all round.

    Will keep you posted re heart scan.

    Treatment has been a year now..... I’d like to ask where the year has gone, but I think I know 😂

    Take care and keep up the good work, as always you’re a wonderful support for everyone,

    Barbara 😘

  • SunshinedaffSunshinedaff Posts: 1,287 ✭✭✭✭✭

    @PositiveLady10

    Hi Barbara,

    I am so very sorry to hear about your sister, how devastating for you and such a shock too. I will be thinking of you very much on Wednesday, sending you love and prayers.

    I hope the appt goes ok tomorrow, yes you almost made it through all of it. I think getting this far is good seeing as there was some concern about your heart function for a while now.

    I know, a year already! It has gone by so fast!

    Chat soon,

    🤗🤗❤️❤️

    Lou xx

  • deborah67deborah67 Posts: 1

    Hi

    Me too.

    Had to give up the Herceptin at number 13 out of 18. Heart function was really low and was out of breath too. The way I look at it is that at least it was 13 and not say 3. I’m under a fab cardiologist that keeps me in check (lots of Echoes). Xx

  • RobertARobertA Posts: 1,177 mod

    @PositiveLady10

    Hello Barbara

    I am so sorry to hear about your sister. What a terrible blow for you. I will be thinking if you on Wednesday.

    Hope your echocardiogram went OK.

    Rob x

  • PositiveLady10PositiveLady10 Posts: 77 ✭✭✭

    Hi Rob and Lou and Debra,

    I had the echocardiogram on Sunday, showed heart function at 48% ( it’s out of 70?).

    Oncologist stopped my Herceptin treatment, only had 4 left to do out of 18!!

    Im seeing the Oncologist on Monday, will find out then whether my treatment has now finished.

    Still got terrible itching, so can only be the Letrozole.I hope the Oncologist has got t least half an hour on Monday..... think she’ll be glad to be rid of me haha.

    There will always be that difficult one 😂😂

    Take care,

    Barbara x

  • SunshinedaffSunshinedaff Posts: 1,287 ✭✭✭✭✭

    @PositiveLady10

    Hi Barbara,

    Good morning 😊

    Oh wow! That sounds like a big difference? Do they say whether it will improve again over time?

    I think the fact you were able to get so many Herceptins done is remarkable.

    How are you feeling physically? Have you noticed a marked difference?

    Sorry to hear the itching is still causing you problems. Do you think they can change your meds? I was on Letrozole, but I am now on Exemestane. Six months so far.

    I hope Monday's appointment goes well. I doubt the oncologist will think that! Haha! But one day you will have the conversation that goes along the lines of, 'I'm not being rude, but I hope I don't see you again'! I remember that one so well from my radiotherapy oncologist! Haha.

    Thinking if you Barbara, hope your day goes well.

    🤗🤗

    Lou xx

  • PositiveLady10PositiveLady10 Posts: 77 ✭✭✭

    Hi Lou, hope you are well.

    Apparently once you stop the Herceptin over time your heart function should improve, they will probably do more regular echocardiograms to check on it, there no problem..... had a lot worse 😱

    I do find the Oncologist I have is quite hard work, sits on the fence a lot, and says “it’s your choice”.See what she says on Monday, if she gets a word in haha.

    I would like to persevere with the Letrozole as it seems the recommended target therapy for my type of breast cancer, but this itching again is driving me nuts, I’m literally tearing at my skin and it seems to be worse of a night time.

    Im also so tired all the time there isn’t a day I can get past 3pm without needing to rest!!

    I will let you know how I get on after my appointment.

    Hopefully the weather will warm up soon, that always makes you feel better in yourself.

    Take care,

    Barbara x

Sign In or Register to comment.